Alert archive / Mississippi / Hard Freeze Warnings in 2018
Hard Freeze Warning 2, NWS Mobile, AL
NWS Mobile, AL issued this hard freeze warning at Jan 13, 2018, 4:55 AM CST for 5 counties in Mississippi; 4 counties in Alabama. It took effect at Jan 14, 2018, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2018, 4:55 AM CST (10:55 UTC)
- In effect from
- Jan 14, 2018, 12:00 AM CST
- Expired
- Jan 14, 2018, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties Choctaw County, AL, Clarke County, AL, Mobile County, AL, Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
971 WWUS74 KMOB 131055 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 455 AM CST Sat Jan 13 2018 ...A HARD FREEZE WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY OVER INTERIOR SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA... ALZ054-055-131200- /O.CAN.KMOB.HZ.A.0002.180114T0600Z-180114T1400Z/ Wilcox-Monroe- Including the cities of Camden, Pine Hill, Homewood, and Monroeville 455 AM CST Sat Jan 13 2018 ...HARD FREEZE WATCH IS CANCELLED... The National Weather Service in Mobile has cancelled the Hard Freeze Watch. Overnight lows are expected to remain above the hard freeze criteria of 20F. $$ ALZ051>053-261-MSZ067-075-076-078-079-131900- /O.UPG.KMOB.HZ.A.0002.180114T0600Z-180114T1400Z/ /O.NEW.KMOB.HZ.W.0002.180114T0600Z-180114T1400Z/ Choctaw-Washington-Clarke-Mobile Inland-Wayne-Perry-Greene-Stone- George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Citronelle, Saraland, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 455 AM CST Sat Jan 13 2018 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... The National Weather Service in Mobile has issued a Hard Freeze Warning, which is in effect from midnight tonight to 8 AM CST Sunday. The Hard Freeze Watch is no longer in effect. * TEMPERATURES...Dropping to around 20 degrees over interior southeast Mississippi and portions of southwest Alabama late Saturday night in early Sunday morning. * Impacts...Sub-freezing temperatures could result in hypothermia and will also be a danger for pets, livestock and sensitive vegetation. Exposed water pipes will be at risk of freezing and possibly bursting. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means temperatures of 20 degrees or lower are expected. These temperatures can cause exposed water pipes to burst. If you have any exterior open air piping, ensure the pipes are adequately covered and open the faucet slightly for a small stream of water overnight. Check on elderly neighbors to make sure they have adequate heat. Area shelters should continue to expect increased demand. Outdoor pets and livestock should also have adequate warmth. Take adequate safety precautions with heating systems, and make sure to utilize carbon monoxide detectors in enclosed spaces. Ensure space heaters are not left unattended and are not used near flammable materials such as curtains or bed coverings. Space heaters account for one out of every three home heating fires and four out of five home heating fire deaths. && $$
3 follow-up statements
359 WWUS74 KMOB 131826 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1226 PM CST Sat Jan 13 2018 ...A HARD FREEZE WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY OVER INTERIOR SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA... ALZ051>053-261-MSZ067-075-076-078-079-140230- /O.CON.KMOB.HZ.W.0002.180114T0600Z-180114T1400Z/ Choctaw-Washington-Clarke-Mobile Inland-Wayne-Perry-Greene-Stone- George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Citronelle, Saraland, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 1226 PM CST Sat Jan 13 2018 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... * TEMPERATURES...Dropping to around 20 degrees over interior southeast Mississippi and portions of southwest Alabama late Saturday night in early Sunday morning. * Impacts...Sub-freezing temperatures could result in hypothermia and will also be a danger for pets, livestock and sensitive vegetation. Exposed water pipes will be at risk of freezing and possibly bursting. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means temperatures of 20 degrees or lower are expected. These temperatures can cause exposed water pipes to burst. If you have any exterior open air piping, ensure the pipes are adequately covered and open the faucet slightly for a small stream of water overnight. Check on elderly neighbors to make sure they have adequate heat. Area shelters should continue to expect increased demand. Outdoor pets and livestock should also have adequate warmth. Take adequate safety precautions with heating systems, and make sure to utilize carbon monoxide detectors in enclosed spaces. Ensure space heaters are not left unattended and are not used near flammable materials such as curtains or bed coverings. Space heaters account for one out of every three home heating fires and four out of five home heating fire deaths. && $$
816 WWUS74 KMOB 132158 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 358 PM CST Sat Jan 13 2018 ...A HARD FREEZE WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY OVER INTERIOR SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA... ALZ051>053-261-MSZ067-075-076-078-079-140600- /O.CON.KMOB.HZ.W.0002.180114T0600Z-180114T1400Z/ Choctaw-Washington-Clarke-Mobile Inland-Wayne-Perry-Greene-Stone- George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Citronelle, Saraland, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 358 PM CST Sat Jan 13 2018 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... * TEMPERATURES...Dropping to around 20 degrees or less over interior southeast Mississippi and portions of southwest Alabama late Saturday night in early Sunday morning. * Impacts...Sub-freezing temperatures could result in hypothermia and will also be a danger for pets, livestock and sensitive vegetation. Exposed water pipes will be at risk of freezing and possibly bursting. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means temperatures of 20 degrees or lower are expected. These temperatures can cause exposed water pipes to burst. If you have any exterior open air piping, ensure the pipes are adequately covered and open the faucet slightly for a small stream of water overnight. Check on elderly neighbors to make sure they have adequate heat. Area shelters should continue to expect increased demand. Outdoor pets and livestock should also have adequate warmth. Take adequate safety precautions with heating systems, and make sure to utilize carbon monoxide detectors in enclosed spaces. Ensure space heaters are not left unattended and are not used near flammable materials such as curtains or bed coverings. Space heaters account for one out of every three home heating fires and four out of five home heating fire deaths. && $$
181 WWUS74 KMOB 140512 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1112 PM CST Sat Jan 13 2018 ...A HARD FREEZE WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY OVER INTERIOR SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA... ALZ051>053-261-MSZ067-075-076-078-079-141315- /O.CON.KMOB.HZ.W.0002.180114T0600Z-180114T1400Z/ Choctaw-Washington-Clarke-Mobile Inland-Wayne-Perry-Greene-Stone- George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Citronelle, Saraland, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 1112 PM CST Sat Jan 13 2018 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST SUNDAY... * TEMPERATURES...Dropping to around 20 degrees or less over interior southeast Mississippi and portions of southwest Alabama late tonight into early Sunday morning. * Impacts...Sub-freezing temperatures could result in hypothermia and will also be a danger for pets, livestock and sensitive vegetation. Exposed water pipes will be at risk of freezing and possibly bursting. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means temperatures of 20 degrees or lower are expected. These temperatures can cause exposed water pipes to burst. If you have any exterior open air piping, ensure the pipes are adequately covered and open the faucet slightly for a small stream of water overnight. Check on elderly neighbors to make sure they have adequate heat. Area shelters should continue to expect increased demand. Outdoor pets and livestock should also have adequate warmth. Take adequate safety precautions with heating systems, and make sure to utilize carbon monoxide detectors in enclosed spaces. Ensure space heaters are not left unattended and are not used near flammable materials such as curtains or bed coverings. Space heaters account for one out of every three home heating fires and four out of five home heating fire deaths. && $$
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this hard freeze warning went out at Jan 13, 4:35 AM CST, 20 minutes earlier.
Area forecast discussion, Jan 13, 4:35 AM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
435 AM CST Sat Jan 13 2018
.NEAR TERM /Now Through Saturday night/...Cloud cover gradually
erodes this morning as a massive surface high pushes south into the
midwestern United States and cold north winds continue to usher dry
air into our area. Despite plenty of sunshine this afternoon, this
cold air advection dominates and highs remain well below normal.
Most should see temps this afternoon only reach the low to mid 40's,
though wind chills will make it feel like the mid 30's. As this
surface high continues to build across the eastern CONUS, the local
pressure gradient relaxes and our winds die down. This, coupled with
the clear skies, will result in efficient radiative cooling late
tonight, and thus plummeting temperatures. Lows will range from low
to mid 20's generally along and southeast of I-65, and upper teens
to around 20 northwest of the interstate. A Hard Freeze Warning is
in effect tonight for the latter areas. /49
.SHORT TERM /Sunday Through Monday night/...A longwave trof
pattern persists over the eastern half of the CONUS during the
period. A ridge of cold surface high pressure over the
southeastern states weakens Monday as a surface low well to the
north brings a reinforcing cold front into the region. The cold
front continues southward Monday night and into the mid section of
the forecast area. No precipitation is expected with the front.
Temperatures early Sunday morning will be in the lower 20s north
of the coast with mid 20s at the coast, and a Hard Freeze Warning
will be in effect for southeast Mississippi and interior southwest
Alabama. Lows Sunday night will be a bit warmer and mostly in the
mid 20s as the cold airmass over the region moderates somewhat.
Some lower 20s are possible well inland but are expected to remain
above hard freeze criteria. Lows Monday night will be a bit
higher compared to Sunday night and range from around 30 inland to
the mid/upper 30s at the coast. /29
.LONG TERM /Tuesday Through Friday/...The longwave trof over the
eastern half of the CONUS moves off into the western Atlantic by
Thursday, while the cold front over the mid section of the forecast
area early Tuesday morning moves quickly off to the east and a dome
of cold and dry surface high pressure builds into the region.
Moderate isentropic lift develops over the area in the wake of the
cold front mainly Tuesday afternoon into Tuesday evening then tapers
off with much drier air flowing into the region. The timing of the
isentropic lift and drier air results in both less coverage of
precipitation and also much less QPF than the previous forecast
package indicated. Will have mostly slight chance pops developing
Tuesday afternoon along and west of I-65 then chance pops follow for
the entire area Tuesday evening. With the weakening isentropic lift
and progressively drier air flowing into the area, will have mostly
slight chance pops over the eastern half of the area with dry
conditions further to the west. Dry conditions then follow by
Wednesday morning for the entire area.
For precipitation type, scattered patches of light rain Tuesday
afternoon will change over to a wintry mix over the well inland
portions of southeast Mississippi and southwest Alabama. The
precipitation changes over to a wintry mix over interior areas
Tuesday evening while light rain continues to the south. While dry
conditions develop over southeast Mississippi and interior southwest
Alabama Tuesday night, the precipitation over the remainder of the
area changes over to a wintry mix before dry conditions are expected
for the entire area Wednesday morning.
No significant accumulation of wintry precipitation is expected
through the period. Dry conditions continue through Thursday
night, then slight chance to chance pops return to the forecast by
Friday afternoon as a surface low is expected to develop near the
Texas coast and advance eastward. A hard freeze looks likely for
interior areas and possibly closer to the coast both Tuesday night
and Wednesday night. Temperatures then moderate a bit for
Thursday night with mid 20s inland ranging to lower 30s closer to
the coast. /29
&&
.MARINE...A Small Craft Advisory remains in effect for nearshore Gulf
waters out 20 nautical miles and area bays and sounds until 9am CST
this morning, and for offshore Gulf waters out 20 to 60 nautical
miles until early Sunday morning. Strong offshore winds and elevated
seas begin to diminish during the day Sunday. A generally light east
to northeast flow and seas around 1 to 2 feet are then expected
Monday and Tuesday, before another frontal passage brings strong
offshore flow and building seas back to the marine area Wednesday
into Thursday. Flow then quickly diminishes late Thursday and shifts
to more southeasterly Friday into next weekend as yet another
weather system approaches quickly from the west. /49
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 42 22 48 25 56 34 51 21 / 0 0 0 0 0 0 20 30
Pensacola 47 26 49 30 56 38 54 25 / 0 0 0 0 0 0 10 30
Destin 48 30 50 35 56 40 55 29 / 0 0 0 0 0 0 10 30
Evergreen 44 22 49 23 56 31 51 20 / 0 0 0 10 0 10 10 30
Waynesboro 41 20 46 23 53 29 43 16 / 0 0 0 0 0 10 30 30
Camden 41 23 46 24 55 31 47 19 / 0 0 0 0 0 10 20 30
Crestview 48 21 50 23 57 32 55 24 / 0 0 0 0 0 0 10 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Hard Freeze Warning from midnight tonight to 8 AM CST Sunday for
ALZ051>053-261.
FL...None.
MS...Hard Freeze Warning from midnight tonight to 8 AM CST Sunday for
MSZ067-075-076-078-079.
GM...Small Craft Advisory until 9 AM CST this morning for GMZ630>636-
650-655.
Small Craft Advisory until 6 AM CST Sunday for GMZ670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Jan 12, 6:22 PM CST, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 622 PM CST Fri Jan 12 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-140030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 622 PM CST Fri Jan 12 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Tonight There is a moderate risk of rip currents along area beaches. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A hard freeze is possible across inland southwest Alabama and southeast Mississippi Saturday night into early Sunday morning. Another hard freeze is possible across much of the area Tuesday night into early Wednesday morning, and Wednesday night into Thursday morning. Chances of a wintry mix of rain, sleet and snow are increasing for much of the area for late Tuesday and Tuesday night. It is too early to talk about specifics regarding exact timing and any possibility of accumulations, but this potential will continue to be monitored over the next several days. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Thursday. GMZ630>636-650-655-670-675-140030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 622 PM CST Fri Jan 12 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight A Small Craft Advisory is in effect for all of the marine area through tonight. Hazardous conditions for small craft are expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Small Craft Advisory is in effect for the offshore Gulf marine zones through Saturday night. Hazardous conditions for small craft are expected.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 2:11 PM CST | Small Craft Advisory | MOB | 18 hr |
Nearby
Hard Freeze Warnings in Mississippi, 2018Hard Freeze Warnings in Alabama, 2018Every hard freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.